Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Automorphisms of fiber surfaces of genus $2$, inducing the identity in cohomology

Author: Jin-Xing Cai
Journal: Trans. Amer. Math. Soc. 358 (2006), 1187-1201
MSC (2000): Primary 14J50; Secondary 14J29
Published electronically: April 22, 2005
MathSciNet review: 2187650
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $S$ be a complex non-singular projective surface of general type with a genus $2$ fibration and $\chi (\mathcal O_S)\geq 5$. Let $G \subset\operatorname{Aut}S$ be a non-trivial subgroup of automorphisms of $S$, inducing trivial actions on $H^i(S,\mathbb{Q})$ for all $i$. Then $\vert G\vert=2$, $K_S^2=4\chi (\mathcal O_S)$ and $q(S)=1$. Examples of such surfaces are given.

References [Enhancements On Off] (What's this?)

  • [AS] M. Atiyah, I. M. Singer, The index of elliptic operators III, Ann. of Math. 87 (1968) 546-604. MR 0236952 (38:5245)
  • [Be] A. Beauville, L'application canonique pour les surfaces de type qénéral, Invent. Math. 55 (1979) 121-140. MR 0553705 (81m:14025)
  • [BPV] W. Barth, C. Peters and A. Van de Ven, Compact complex surfaces, Ergeb. Math. Grenzgeb. (3), Springer-Verlag, Berlin, 1984.MR 0749574 (86c:32026)
  • [BR] D. Burns and M. Rapoport, On the Torelli problem for Kählerian K3 surfaces, Ann. Sci. École Norm. Sup. 4 (1975) 235-274. MR 0447635 (56:5945)
  • [Ca1] J.-X. Cai, On Abelian automorphism groups of fiber surfaces of small genus, Math. Proc. Cambridge Philos. Soc. 130 (2001) 161-174. MR 1797736 (2002a:14049)
  • [Ca2] J.-X. Cai, Automorphisms of a surface of general type acting trivially in cohomology, Tohoku Math. J. (2) 56 (2004), 341-355.MR 2075770
  • [H] E. Horikawa, On algebraic surfaces with pencils of curves of genus 2, in Complex analysis and algebraic geometry, a volume dedicated to Kodaira, Cambridge 1977, 79-90.MR 0453756 (56:12015)
  • [Mu] D. Mumford, Algebraic Geometry I: Complex Projective Varieties, Springer-Verlag, 1976. MR 0453732 (56:11992)
  • [Per] U. Persson, Double coverings and surfaces of general type, in Algebraic geometry, LNM 687 (1978) 168-195. MR 0527234 (80h:14017)
  • [Pet] C. A. M. Peters, Holomorphic automorphisms of compact Kahler surfaces and their induced actions in cohomology, Invent. Math. 52 (1979), 143-148. MR 0536077 (80h:32050)
  • [Ue] K. Ueno, A remark on automorphisms of Enriques surfaces, J. Fac. Sci. Univ. Tokyo, Sect. I A Math. 23 (1976) 149-165.MR 0404268 (53:8071)
  • [X1] G. Xiao, Surfaces fibrees en courbes de genre deux, LNM 1137, Springer-Verlag, 1985.MR 0872271 (88a:14042)
  • [X2] G. Xiao, L'irrégularité des surfaces de type général dont le système canonique est composé d'un pinceau, Compositio Math. 56 (1985) 251-257.MR 0809870 (87d:14031)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14J50, 14J29

Retrieve articles in all journals with MSC (2000): 14J50, 14J29

Additional Information

Jin-Xing Cai
Affiliation: LMAM, School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic of China

Received by editor(s): October 31, 2003
Received by editor(s) in revised form: April 26, 2004
Published electronically: April 22, 2005
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society